Alert archive / Kansas / River Flood Warnings in 2025

River Flood Warning 97, NWS Wichita, KS

September 8, 2025Lincoln County, Kansas

NWS Wichita, KS issued this river flood warning at Sep 8, 2025, 12:15 PM CDT for Lincoln County, Kansas. It took effect at Sep 8, 2025, 2:48 PM CDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2025, 12:15 PM CDT (17:15 UTC)
In effect from
Sep 8, 2025, 2:48 PM CDT
Expired
Sep 11, 2025, 8:55 AM CDT
In force
66 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Moderate

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Creek (KS) at Barnard (BRNK1).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
23.3 ft
Major stage
24.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 8, 12:15 PM CDT, 0 minutes earlier. Its key messages:

  • Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
  • Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
  • Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 12:15 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1215 PM CDT Mon Sep 8 2025

.KEY MESSAGES...

- Scattered rain and thunderstorm chances expected across
  central Kansas this morning with a strong to marginally severe
  storm possible.

- Additional, non-severe thunderstorms are expected across
  eastern Kansas this evening and into Tuesday morning.

- Near normal temperatures are expected to return by the middle
  of the week and last into the weekend.

&&

.DISCUSSION...
Issued at 242 AM CDT Mon Sep 8 2025

Currently, the upper-level trough and the associated surface high
continue to shift east over the Great Lakes region and into the
Northeast U.S. As the upper ridge over the Desert Southwest shifts
towards the Plains, we have transitioned into a more northwesterly
flow. A shortwave trough located across western Nebraska is
beginning to dive southeast into the Central Plains along the
northern periphery of the approaching ridge. Satellite imagery
shows moisture ahead of this feature to the west working its way
east into central and eastern Kansas. Surface observations also
show higher dewpoints across western Kansas with dewpoints in
the lower 60s. Locations in central and eastern Kansas are
currently seeing dewpoints in the lower to middle 50s. A few
showers and thunderstorms have begun to develop in north-
central Kansas along this moisture gradient.

For today and tonight, we will see showers and thunderstorms develop
across central Kansas this morning as the leading edge of the wave
interacts with the LLJ. While severe weather is not expected, a
brief stronger storm with marginally severe hail could be possible
as around 1000 J/kg of CAPE and shear upwards of 40 kts will be
present this morning. We will see a brief lull in activity around
midday into the early afternoon hours, but will then see a
resurgence of convection across eastern Kansas later this afternoon
and into the evening hours as the main impulse of the shortwave
traverses the region. We're not anticipating severe weather for
eastern Kansas this evening as the better instability and shear will
be located further south and west over southwest Kansas and
northwest Oklahoma.

As we move through the week, the ridge to our west will continue to
build back over the region. This will support the gradual warming
trend with highs in the lower 80s for Tuesday and temperatures
nearing normal through the end of the week and into the weekend with
highs in the middle to upper 80s. Overnight lows will stabilize in
the 60s through the end of the period. With the upper ridge parking
over the Central and Southern Plains by Wednesday, it will limit our
precip chances through the end of the period. Though, with the top
of the ridge axis centered overhead, we could see low rain chances
with any of the small perturbations in the pattern that pass across
the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1212 PM CDT Mon Sep 8 2025

Widespread SHRA and TSRA continues across portions of central
and south-central KS. This activity will continue to impact SLN
and HUT through mid-afternoon. These showers will reach ICT
within the hour. More-isolated activity continues to develop in
the vicinity of GBD and may continue to do so into the mid-
afternoon hours. Confidence greatly decreases into the late
afternoon and evening hours as forecast models are really
struggling with the current evolution. There remains the
potential that SHRA and TSRA persists beyond mid-afternoon and
into the evening hours. Short term trends must be monitored into
the afternoon and evening hours. Additional SHRA and TSRA are
possible late tonight across eastern KS and may impact CNU but
confidence remains too low for anything beyond a PROB30.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...AMD
AVIATION...BRF
Hazardous weather outlook, Sep 8, 11:46 AM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1146 AM CDT Mon Sep 8 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091700-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1146 AM CDT Mon Sep 8 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms will continue across parts of
central and south-central Kansas into this afternoon. Severe
weather is not expected with this activity, though a brief stronger
storm is possible with marginally severe hail and heavy rain which
may lead to localized flooding concerns.

Scattered showers and thunderstorms may redevelop this evening into
Tuesday morning, especially over eastern Kansas, with the strongest
activity capable of small hail and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A thunderstorm or two is possible north of I-70 late Wednesday
night through Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Sep 8, 6:43 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 AM CDT Mon Sep 8 2025

KSZ048-049-081215-
Ellsworth KS-Saline KS-
643 AM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 715 AM CDT...

At 643 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kanopolis, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brookville.

This includes Interstate 70 between Mile Markers 225 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3874 9812 3887 9812 3887 9783 3870 9781
TIME...MOT...LOC 1143Z 271DEG 17KT 3881 9805

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DAVIS
Local storm report, Sep 8, 7:30 AM CDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
730 AM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     Hail             Ellsworth               38.73N 98.23W
09/08/2025  E1.00 Inch       Ellsworth          KS   Public

&&

MWM
Local storm report, Sep 8, 10:56 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1056 AM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     Flash Flood      7 NW Brookville         38.83N 97.97W
09/08/2025                   Ellsworth          KS   Trained Spotter

            Water is over 29th Road, 3 miles north of
            Highway 40.

&&

Baerg
Local storm report, Sep 8, 11:17 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1117 AM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     Flash Flood      1 ENE Beverly           39.02N 97.96W
09/08/2025                   Lincoln            KS   911 Call Center

            Highway 18 just east of Beverly is closed
            due to water over the road.

&&

Baerg
Local storm report, Sep 8, 11:52 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1152 AM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Rain             Barnard                 39.19N 98.04W
09/08/2025  M5.00 Inch       Lincoln            KS   Trained Spotter

            Measured 5 inches of rainfall and was still
            raining.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:43 AM CDTSpecial Weather StatementICTEllsworth32 min
Sep 8, 7:49 AM CDTAreal Flood WarningICTEllsworth, Lincoln8 hr
Sep 8, 8:49 AM CDTAreal Flood WarningICTEllsworth, Saline7 hr
Sep 8, 10:16 AM CDTFlash Flood Warning Considerable damage threatICTEllsworth, Lincoln, Saline7 hr
Sep 8, 10:28 AM CDTSevere Thunderstorm WarningICTEllsworth27 min
Sep 8, 11:07 AM CDTFlash Flood Warning Considerable damage threatICTEllsworth, Rice4 hr
Sep 8, 12:03 PM CDTAreal Flood WarningICTRice4 hr
Sep 8, 12:18 PM CDTRiver Flood WarningICTSaline32 hr
Sep 8, 12:55 PM CDTSevere Thunderstorm WarningICTRice35 min
Sep 8, 2:06 PM CDTFlash Flood Warning Considerable damage threatICTMcPherson4 hr
Sep 8, 2:43 PM CDTFlash Flood Warning Considerable damage threatICTEllsworth, Rice3 hr
Sep 8, 4:26 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Saline25 hr
Sep 8, 4:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman54 min
Sep 8, 5:39 PM CDTSevere Thunderstorm WarningICTHarper45 min
Sep 8, 5:42 PM CDTAreal Flood WarningICTEllsworth, Lincoln, Saline24 hr
Sep 8, 5:45 PM CDTAreal Flood WarningICTEllsworth, Rice24 hr
Sep 8, 5:47 PM CDTAreal Flood WarningICTMcPherson24 hr
Sep 8, 6:42 PM CDTRiver Flood WarningICTReno, Rice5 days

Nearby

River Flood Warnings in Kansas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.